MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Model Number FAS06050
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation to date.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during a fistula de-clot procedure, a portion of the stent graft that was previously implanted allegedly broke off in the vessel.Reportedly, a snare was used to retrieve the stent graft fragment without any complications.There was no reported patient injury.
 
Additional Manufacturer Narrative
A manufacturing review was performed.The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The investigation is inconclusive for fracture as the device was not returned.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.The current ifu (instructions for use) states: stent graft size selection: special care must be taken to ensure that the appropriate size flair endovascular stent graft is selected.The stent graft body diameter should be approximately 1 mm larger than the synthetic av access graft diameter.The distal end of the flared configuration devices are approximately 4 mm larger in diameter than the body section.Faulty placement techniques may lead to failure in stent graft deployment.Do not kink the delivery system.The delivery system can function only after the red safety clip has been pulled off and the tuohy-borst valve is loosened.This should not be done until the stent graft is positioned across the lesion and is ready to be deployed.The safety and effectiveness of this device have not been established when used around a tight bend in a looped av graft.It is recommended to access the av graft at the venous side of the av graft or at the apex.Potential complications and adverse events: delivery system specific events that could be associated with clinical complications include bond joint failures, detachment of parts, incompatibility with accessory devices, premature deployment, inaccurate deployment, failure to deploy, high deployment forces, delivery system kinking, no visibility under fluoroscopy, inability to track to target location, and blood leakage from delivery system (hemostasis).Directions for use: after full stent graft deployment, wait a few seconds to allow for complete device expansion before removing the delivery system over the guidewire.If resistance is felt in passing the introducer sheath, the flexible deployment system should be removed together with the introducer sheath.Visually confirm that the complete system has been removed.Inner catheter, distal tip, outer sheath, radiopaque marker band on outer sheath, distal radiopaque marker band on inner catheter, proximal radiopaque marker band on.(b)(4).
 
Event or Problem Description

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7085292
Report Number2020394-2017-01693
Device Sequence Number1028586
Product Code PFV
UDI-Device Identifier04049519008912
UDI-Public(01)04049519008912
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P060002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2019
Device Model NumberFAS06050
Device Catalogue NumberFAS06050
Device Lot NumberANAW3584
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer01/22/2018
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1